MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 115MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 115MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.308S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: flow: device interaction/functional.Visual inspection: the helical blade (part # 456.308, lot # 5483342, mfg # 15-may-2007) was received at us cq with the blade discolored and faded.The device is also scratched which is consistent with implantation and explantation.Functional test: a functional test was performed, and the helical blade/screw extractor distal tip could not be disassembled from the helical blade.This is consistent with the reported complaint condition; the complaint was able to be replicated; therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis was not performed as relevant features are inaccessible due to the distal tip of the screw extractor being lodged within the screw.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 456.308s, lot number: 5483342, part manufacture date: may 15, 2007, manufacturing location: (b)(4), part expiration date: apr 30, 2016, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0mm ti helical blade 115mm-sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed one rework associated with bp82 raw material lot 5192519.The rework consisted of verifying the first and last piece for alloy type and lot no.And marking all 4680 pieces with alloy type and lot.Since all 4680 pieces of part number 21012, lot 5192519 were accepted without any nonconformities noted, the rework of raw material lot 5192519 is not relevant to this complaint.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history review: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that a helical blade/screw extractor and a helical blade were stuck together.There was no known patient or hospital involvement.This is 2 of 2 for report (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 115MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9812361
Report Number2939274-2020-01194
Device Sequence Number18993500
Product Code HSB
UDI-Device Identifier10886982226785
UDI-Public(01)10886982226785
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number456.308S
Device Catalogue Number456.308S
Device Lot Number5483342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/10/2020
Patient Sequence Number1